Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 22, NWS Wichita, KS

March 7, 20094 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 7, 2009, 11:11 PM CST for 4 counties in Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2009, 11:11 PM CST (05:11 UTC)
Expired
Mar 7, 2009, 11:34 PM CST
In force
23 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harper County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 33 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 9:51 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 080511
SVRICT
KSC077-095-173-191-080545-
/O.NEW.KICT.SV.W.0022.090308T0511Z-090308T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CST SAT MAR 7 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1145 PM CST.

* AT 1106 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL.  THIS STORM WAS LOCATED NEAR RUNNYMEDE...OR 14 MILES
  NORTH OF ANTHONY...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  DANVILLE...GARDEN PLAIN...NORWICH...RUNNYMEDE...VIOLA...LAKE AFTON.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3770 9771 3754 9749 3727 9791 3737 9803
TIME...MOT...LOC 0511Z 222DEG 49KT 3739 9788

$$

KLEINSASSER
3 follow-up statements
000 
WWUS53 KICT 080524
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CST SAT MAR 7 2009

KSC077-080533-
/O.CAN.KICT.SV.W.0022.000000T0000Z-090308T0545Z/
HARPER KS-
1123 PM CST SAT MAR 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARPER COUNTY HAS
BEEN CANCELLED...

AT 1120 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3739 9774 3739 9795 3770 9771 3754 9749
TIME...MOT...LOC 0523Z 222DEG 48KT 3750 9776

$$

KSC095-173-191-080545-
/O.CON.KICT.SV.W.0022.000000T0000Z-090308T0545Z/
SEDGWICK KS-KINGMAN KS-SUMNER KS-
1123 PM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SUMNER...SOUTHEASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES
UNTIL 1145 PM CST...

AT 1120 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR NORWICH...OR 22 MILES SOUTHEAST OF
KINGMAN...MOVING NORTHEAST AT 55 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
SUMNER...SOUTHEASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES...
INCLUDING LAKE AFTON AND GARDEN PLAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3739 9774 3739 9795 3770 9771 3754 9749
TIME...MOT...LOC 0523Z 222DEG 48KT 3750 9776

$$

JAKUB
000 
WWUS53 KICT 080530
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1130 PM CST SAT MAR 7 2009

KSC095-191-080540-
/O.CAN.KICT.SV.W.0022.000000T0000Z-090308T0545Z/
KINGMAN KS-SUMNER KS-
1130 PM CST SAT MAR 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SUMNER AND
SOUTHEASTERN KINGMAN COUNTIES HAS BEEN CANCELLED...

AT 1129 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3747 9761 3747 9779 3756 9780 3770 9771
      3754 9749
TIME...MOT...LOC 0530Z 225DEG 46KT 3757 9765

$$

KSC173-080545-
/O.CON.KICT.SV.W.0022.000000T0000Z-090308T0545Z/
SEDGWICK KS-
1130 PM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SEDGWICK COUNTY UNTIL 1145 PM CST...

AT 1129 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LAKE AFTON...OR 19 MILES SOUTHWEST
OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 55 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
SEDGWICK COUNTY...INCLUDING LAKE AFTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3747 9761 3747 9779 3756 9780 3770 9771
      3754 9749
TIME...MOT...LOC 0530Z 225DEG 46KT 3757 9765

$$

JAKUB
000 
WWUS53 KICT 080534
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1134 PM CST SAT MAR 7 2009

KSC173-080544-
/O.CAN.KICT.SV.W.0022.000000T0000Z-090308T0545Z/
SEDGWICK KS-
1134 PM CST SAT MAR 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEDGWICK COUNTY
HAS BEEN CANCELLED...

AT 1129 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER 
POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3747 9761 3747 9779 3756 9780 3770 9771
      3754 9749
TIME...MOT...LOC 0534Z 222DEG 48KT 3761 9763

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 10:28 PM CST, 43 minutes earlier.

Area forecast discussion, Mar 7, 10:28 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CST SAT MAR 7 2009

.UPDATE...

LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY ANOMALY
MOVING THROUGH EASTERN COLORADO. AHEAD OF THIS FEATURE...THE LOW
LEVEL JET WAS INCREASING TO NEAR 50KTS. LATEST PROFILERS WERE STILL
1-6KM SHEAR PROFILES AROUND 40KTS WITH MOST UNSTABLE CAPES STILL
NEAR 1000J/KG ACROSS SOUTH CENTRAL KANSAS. AT THE SURFACE...THE COLD
FRONT CONTINUES TO SAG SOUTHEAST AND NOW EXTENDS FROM SOUTHEAST
CHASE COUNTY DOWN TO WELLINGTON. NORTH OF THIS BOUNDARY...WE ARE
EXPECTING MORE SCATTERED SEVERE STORMS TO DEVELOP OVERNIGHT WITH
LARGE HAIL BEING THE MAIN THREAT...ESPECIALLY WITH THE COLDER AIR
NEAR THE SURFACE HELPING MAINTAIN LARGER HAIL SIZES. THE BULK OF
THESE STORMS SHOULD BEGIN TO SHIFT SOUTHEAST AS THE WAVE MOVES IN
TONIGHT. IN ADDITION...CENTRAL KANSAS MAY SEE A MIXTURE OF
RAIN...SLEET OR SNOW WITH POTENTIAL VORTICITY ANOMALY MOVING INTO
THE PICTURE. NO SIGNIFICANT SNOW ACCUMULATION IS EXPECTED AT THIS
TIME.

COX

&&

.PREV DISCUSSION... /ISSUED 614 PM CST SAT MAR 7 2009/

UPDATE...

MESOSCALE UPDATE...

KICT/TICH RADARS SHOWING WELL DEFINED OUTFLOW FROM EARLIER STORMS
LOOPING FROM E OF EWK-NORTHWEST SEDGWICK COUNTY TO CENTRAL KINGMAN
COUNTY. LATEST RUC SUGGEST SURFACE FRONT WILL CONTINUE A SLOW TREK
TO THE SOUTHEAST THIS EVENING. WITH FRONT MOVING AND THE RAPID CELL
MOVEMENT...COMBO SHOULD LIMIT FLOODING THREAT FROM TRAINING
ECHOES. CURRENT EVOLUTION SUGGEST SEVERE HAIL WILL LIKELY REQUIRE
AT LEAST SOME MID LEVEL ROTATION TO AVOID MELTING ON WAY TO THE
GROUND. SUSPECT TORNADO THREAT MAY NOW BE LIMITED UNLESS STORMS
DEVIATE ENOUGH TO INTERSECT OUTFLOW BOUNDARY OR ELSE DEVELOP IN
WARM SECTOR WITH BACKED SURFACE FLOW. -HOWERTON

PREV DISCUSSION... /ISSUED 550 PM CST SAT MAR 7 2009/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE TIMING OF THE
FRONTAL PASSAGE AND THUNDERSTORM CHANCES. LATEST RADAR LOOP WAS
SHOWING THE THUNDERSTORMS CONTINUING TO DEVELOP ALONG AND NEAR THE
FRONTAL BOUNDARY DRAPED FROM MEDICINE LODGE TO NEAR MARION. THESE
THUNDERSTORMS ARE CONTINUING TO MOVE NORTHEAST FAIRLY RAPIDLY
AROUND 40 MPH. A FEW OF THE STORMS WERE PRODUCING LARGE HAIL AND
DAMAGING WINDS WITH THE STRONGEST STORMS IN MARION AND CHASE
COUNTIES. THESE STORMS COULD AFFECT THE WICHITA TAF SITE DURING
THE NEXT COUPLE OF HOURS. WE MAY PUT A TEMPO GROUP AT ICT TAF SITE
TO ACCOUNT FOR THE STORMS OUT WEST SHORTLY. MEANWHILE...THE COLD
FRONT WILL CONTINUE SLIDE SOUTHEAST THROUGH THE AREA WITH CEILINGS
DROPPING INTO THE IFR CATEGORY (800-1000FT) A COUPLE OF HOURS
AFTER ITS PASSAGE.

COX

PREV DISCUSSION... /ISSUED 322 PM CST SAT MAR 7 2009/

DISCUSSION...

TONIGHT:
FRONT AND SEVERE WEATHER POTENTIAL THE MAIN CONCERN THIS EVENING.
IMPRESSIVE SHEAR...WHICH SHOULD MAKE UP FOR MODEST INSTABILITY.
SUSPECT PRIMARY THREAT WILL BE HAIL EARLY ON WITH THE MORE
DISCRETE/ROTATING CELLS. LESS OPTIMISTIC ABOUT SEVERE CHANCES LATER
ON. WITH WIDESPREAD DIFFLUENCE AND UPPER FLOW MORE PARALLEL TO
FRONT...SUSPECT STORMS WILL GO LINEAR THEN TURN INTO AREA AS THEY
PROGRESS EWD. ADJUSTED HOURLY TEMPERATURES TO REFLECT COLD AIR
ADVECTION ALREADY EVIDENT IN NEBRASKA AND INCREASING DEW
POINTS AND BRISK WINDS AHEAD OF FRONT IN SOUTHEAST KS THIS
EVENING.

SUN:
RELATIVELY QUIET DAY IN STORE WITH DRIER AIR BEHIND FRONT. SOME
INCREASE IN CIRRUS ACROSS THE SOUTH DURING THE AFTERNOON...BUT NO
SIGNIFICANT IMPACT ON MAXES ANTICIPATED.

SUN NIGHT-MON:
LAST COUPLE OF MODEL RUNS HAVE STARTED A TREND FOR MORE RAPID
RETURN OF LOW LEVEL MOISTURE. THIS WILL RESULT IN MORE CLOUDS/
WARMER MINIMUMS NEAR THE OK BORDER SUN NIGHT. TEMPERATURES ALSO
WILL BE TRICKY ON MON WITH FAIRLY WARM TEMPERATURES ALOFT BUT
A SIGNIFICANT AMOUNT OF CLOUDS EAST OF I-35 THROUGHOUT THE DAY.
GIVEN MAGNITUDE OF MOISTURE RETURN...SMALL PROBABILITY OF
PRECIPITATION APPEAR JUSTIFIED FOR SOUTHEAST KS. MOISTURE CONTINUES
TO SURGE NORTH MON NIGHT AND HAVE KEPT PROBABILITY OF PRECIPITATION
GOING AND RAISED MINIMUMS SUN NIGHT AS WELL.

TUE:
OUTSIDE CHANCE PRECIPITATION COULD STILL BE ONGOING AT 1200 UTC
IN EXTREME SOUTHEAST KS...BUT CHANCES SHOULD QUICKLY WANE DURING
THE MORNING. TEMPERATURES EXTREMELY TRICKY WITH GLOBAL FORECAST
SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS
MODEL OUT OF PHASE WITH EACH OTHER AND FLIP-FLOPPING FROM RUN TO
RUN. CURRENTLY THE EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER
FORECASTS MODEL IS NOW COLDER WITH FRONT PUSHING THROUGH CENTRAL
KS AT THE ONSET...WITH GLOBAL FORECAST SYSTEM MODEL LAGGING
SEVERAL HOURS BEHIND. POTENTIAL FOR QUASI-STEADY OR FALLING
TEMPERATURES IN CENTRAL KS. IF COLD AIR IS SHUNTED MORE EAST THAN
SOUTH...TEMPERATURES COULD SOAR IN THE DRY/DOWNSLOPE REGIME.
LARGE POTENTIAL FOR SIGNIFICANT TEMPERATURE ERRORS THIS PERIOD.
-HOWERTON

WEDNESDAY-THURSDAY:
THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT IN A COOL DOWN FOR
THE REMAINDER OF THE WEEK AS THE CANADIAN HIGH PRESSURE SETTLES INTO
THE AREA. WHILE EARLIER SOLUTIONS OF THE ECMWF WERE BRINGING
PRECIPITATION INTO THE CWA...THE 12Z SOLUTION HAS TRENDED TOWARD
THE GFS...KEEPING THE CHANCES OF PRECIPITATION SOUTH OF THE
KANSAS/OKLAHOMA STATE LINE. THE GFS HAS MAINTAINED A FAIRLY STEADY
SOLUTION THROUGHOUT THE PREVIOUS FEW RUNS...SO HAVE KEPT POPS OUT OF
THE AREA AT THIS TIME.  BOTH MODELS ARE ALSO INCREASING THE STRENGTH
OF THE CANADIAN HIGH...AND ITS EXPANSE SOUTHWARD IS PUSHING TEMPS
DOWN...FORECAST REFLECTS THIS WITH COOLER TEMPS FOR WEDNESDAY THROUGH
THURSDAY.

FRIDAY-SATURDAY:
WHILE THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT FOR
MID-WEEK...THEY DO NOT CONTINUE THAT TREND FOR THE END OF THE
WEEK. THE GFS AND ECMWF ARE SO DIFFERENT AT THIS POINT...THAT
DECIDED TO GO WITH HPC FOR THE PERIOD. TEMPS REMAIN NEAR NORMALS...
WITH NO SERIOUS CHANCES OF PRECIPITATION AT THIS POINT IN TIME.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A WARM FRONT THAT STRETCHES FROM NEAR KGBD TO KSLN WILL SLOWLY
MOVE SOUTHEASTWARD AS A COLD FRONT LATER TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON...HOWEVER LOCATION OF INITIATION WILL DEPEND WHERE THE
FRONT IS AT THE TIME. KCNU HAS THE BEST CHANCE FOR
THUNDERSTORMS...AND WITH GREATER UNCERTAINTY AT KHUT AND KICT
WILL KEEP VCTS RATHER THAN TSRA...AND ONLY CB MENTIONED AT KSLN.
SKIES WILL BECOME CLEAR SUNDAY MORNING.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    41  63  45  69 /  50  10   0  10
HUTCHINSON      37  62  42  71 /  30  10   0  10
NEWTON          38  61  41  67 /  40  10   0  10
ELDORADO        42  62  42  67 /  40  10   0  10
WINFIELD-KWLD   46  64  48  71 /  40  10   0  20
RUSSELL         31  61  35  70 /  20  10   0  10
GREAT BEND      33  62  38  70 /  20  10   0  10
SALINA          36  61  41  69 /  20  10   0  10
MCPHERSON       37  61  41  69 /  30  10   0  10
COFFEYVILLE     54  64  44  69 /  60  10   0  30
CHANUTE         50  61  41  67 /  60  10   0  30
IOLA            48  60  40  67 /  60  10   0  30
PARSONS-KPPF    52  63  43  68 /  60  10   0  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 7, 10:37 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CST SAT MAR 7 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1037 PM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH
CENTRAL AND PARTS OF SOUTHEAST KANSAS TONIGHT. THE MAIN SEVERE
WEATHER THREAT WILL GENERALLY BE LOCATED SOUTH AND EAST OF A LINE
FROM HILLSBORO TO HUTCHINSON TO ANTHONY. THE MAIN THREAT WILL BE UP
TO GOLFBALL SIZED HAIL AND ISOLATED DAMAGING WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH TUESDAY
FOR AREAS EAST OF THE KANSAS TURNPIKE.

FIRE DANGER WILL BE HIGH TO VERY HIGH OVER THE ENTIRE AREA FROM
MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/HOWERTON

In the hours before

Local storm report, Mar 7, 10:16 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             BURRTON                 38.02N 97.67W
03/07/2009  E0.88 INCH       HARVEY             KS   LAW ENFORCEMENT

&&

BDK
Special weather statement, Mar 7, 10:35 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CST SAT MAR 7 2009

KSZ067-082-083-080500-
KINGMAN-RENO-SEDGWICK-
1035 PM CST SAT MAR 7 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHEAST KINGMAN...SOUTHEAST RENO AND NORTHWEST
SEDGWICK COUNTIES...

AT 1034 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF CHENEY...OR 11 MILES
EAST OF KINGMAN...AND MOVING NORTHEAST AT 60 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Local storm report, Mar 7, 10:52 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1052 PM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             4 E PEABODY             38.17N 97.03W
03/07/2009  E1.75 INCH       MARION             KS   LAW ENFORCEMENT

            QUARTER TO GOLFBALL SIZED HAIL COVERED THE GROUND BETWEEN
            70TH AND 80TH AND TIMBER ROAD.

&&

BDK
Local storm report, Mar 7, 11:00 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             MOUNDRIDGE              38.20N 97.52W
03/07/2009  E0.88 INCH       MCPHERSON          KS   LAW ENFORCEMENT

&&

BDK
Special weather statement, Mar 7, 11:02 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CST SAT MAR 7 2009

KSZ052-080530-
MARION-
1102 PM CST SAT MAR 7 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR EASTERN MARION COUNTY...

AT 1057 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MARION...AND MOVING NORTHEAST AT
50 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Mar 7, 11:05 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1105 PM CST SAT MAR 7 2009

KSZ082-091-092-080530-
HARPER-KINGMAN-SUMNER-
1105 PM CST SAT MAR 7 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER...SOUTHEAST KINGMAN AND NORTHWEST SUMNER
COUNTIES...

AT 1101 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HARPER...OR 9 MILES NORTH OF
ANTHONY...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:14 PM CSTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick25 min
Mar 7, 6:23 PM CSTTornado WarningICTKingman37 min
Mar 7, 6:27 PM CSTSevere Thunderstorm WarningICTChase33 min
Mar 7, 7:12 PM CSTTornado WarningICTHarper, Kingman33 min
Mar 7, 7:18 PM CSTSevere Thunderstorm WarningICTHarvey, Sedgwick27 min
Mar 7, 7:42 PM CSTTornado WarningICTKingman, Sedgwick, Sumner33 min
Mar 7, 7:53 PM CSTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick37 min
Mar 7, 8:15 PM CSTSevere Thunderstorm WarningICTHarvey, Sedgwick22 min
Mar 7, 8:20 PM CSTSevere Thunderstorm WarningICTButler, Chase, Greenwood40 min
Mar 7, 8:57 PM CSTSevere Thunderstorm WarningICTChase, Greenwood17 min
Mar 7, 10:09 PM CSTSevere Thunderstorm WarningICTChase21 min
Mar 7, 10:18 PM CSTSevere Thunderstorm WarningICTHarvey, McPherson, Marion27 min
Mar 7, 10:30 PM CSTSevere Thunderstorm WarningICTMcPherson, Reno15 min
Mar 7, 10:40 PM CSTSevere Thunderstorm WarningICTChase, Marion35 min
Mar 7, 10:43 PM CSTSevere Thunderstorm WarningICTHarvey, McPherson, Reno32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.